Alert archive / California / Wind Advisories in 2008
Wind Advisory 87, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Dec 13, 2008, 2:37 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 13, 2008, 10:00 AM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2008, 2:37 AM PST (10:37 UTC)
- In effect from
- Dec 13, 2008, 10:00 AM PST
- Expired
- Dec 14, 2008, 12:00 AM PST
- In force
- 14 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 131037 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 237 AM PST SAT DEC 13 2008 ...STRONG WEST TO SOUTHWEST WINDS OVER THE MOUNTAINS AND DESERTS FROM LATE THIS MORNING THROUGH MIDNIGHT TONIGHT... .A STRONG LOW PRESSURE TROUGH MOVING ACROSS SOUTHERN CALIFORNIA COMBINED WITH A POWERFUL JET STREAM AND STRONG ONSHORE FLOW WILL CREATE STRONG GUSTY WINDS OVER THE MOUNTAINS AND DESERTS TODAY AND TONIGHT. CAZ060-131800- /O.UPG.KSGX.HW.A.0017.081213T1800Z-081214T0600Z/ /O.NEW.KSGX.WI.Y.0087.081213T1800Z-081214T0800Z/ APPLE AND LUCERNE VALLEYS- 237 AM PST SAT DEC 13 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT PST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON...GUSTING AT TIMES TO 50 MPH. THESE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES ALONG INTERSTATE 15 AND HIGHWAY 395. BLOWING SAND AND DUST MAY REDUCE VISIBILITY BELOW A QUARTER MILE AT TIMES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED WITH GUSTS OVER 50 MPH AT TIMES. RESIDENTS SHOULD SECURE OUTDOOR HOLIDAY DECORATIONS PRIOR TO THE ONSET OF THE STRONG WINDS TODAY. $$ CAZ055-056-058-061-062-131800- /O.NEW.KSGX.WI.Y.0087.081213T1800Z-081214T0800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 237 AM PST SAT DEC 13 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT PST TONIGHT. WEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON...GUSTING AT TIMES TO 50 MPH. THESE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES ALONG INTERSTATES 15...10 AND 8 THROUGH THE MOUNTAIN PASSES. IN THE DESERTS...BLOWING SAND AND DUST WILL REDUCE VISIBILITY BELOW A QUARTER MILE AT TIMES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE LIKELY WITH GUSTS OVER 50 MPH AT TIMES. RESIDENTS SHOULD SECURE OUTDOOR HOLIDAY DECORATIONS PRIOR TO THE ONSET OF THE STRONG WINDS TODAY. $$ MOEDE
2 follow-up statements
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
000 WWUS76 KSGX 132356 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 356 PM PST SAT DEC 13 2008 ...STRONG WEST TO SOUTHWEST WINDS OVER THE MOUNTAINS AND DESERTS THROUGH MIDNIGHT TONIGHT... .A LOW PRESSURE TROUGH MOVING ACROSS SOUTHERN CALIFORNIA COMBINED WITH A STRONG JET STREAM AND STRONG ONSHORE PRESSURE GRADIENTS WILL CREATE STRONG GUSTY WINDS OVER THE MOUNTAINS AND DESERTS THIS EVENING. CAZ055-056-060-061-140800- /O.UPG.KSGX.WI.Y.0087.000000T0000Z-081214T0800Z/ /O.NEW.KSGX.HW.W.0019.081213T2356Z-081214T0800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- 356 PM PST SAT DEC 13 2008 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. WEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON... GUSTING AT TIMES TO 65 MPH. THESE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES ALONG INTERSTATES 15...10 AND 8 THROUGH THE MOUNTAIN PASSES. IN THE DESERTS...BLOWING SAND AND DUST WILL REDUCE VISIBILITY BELOW A QUARTER MILE AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ058-062-140800- /O.CON.KSGX.WI.Y.0087.000000T0000Z-081214T0800Z/ SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS- 356 PM PST SAT DEC 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. WEST WINDS WILL INCREASE TO 25 TO 35 MPH...GUSTING AT TIMES TO 55 MPH. THESE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES ALONG INTERSTATES 15...10 AND 8 THROUGH THE MOUNTAIN PASSES. IN THE DESERTS...BLOWING SAND AND DUST WILL REDUCE VISIBILITY BELOW A QUARTER MILE AT TIMES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE LIKELY WITH GUSTS OVER 50 MPH AT TIMES. RESIDENTS SHOULD SECURE OUTDOOR HOLIDAY DECORATIONS PRIOR TO THE ONSET OF THE STRONG WINDS TODAY. $$ SMALL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 12, 9:45 PM PST, 4 hours 52 minutes earlier.
Area forecast discussion, Dec 12, 9:45 PM PST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 945 PM PST FRI DEC 12 2008 .SYNOPSIS...A LARGE...COLD LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL MOVE SOUTH ACROSS CALIFORNIA THIS WEEKEND. THE WEATHER WILL TURN COOLER...AND THERE WILL BE A CHANCE OF MOSTLY LIGHT RAIN. STRONG WINDS ARE LIKELY IN THE MOUNTAINS AND DESERTS SATURDAY. A WAVE ASSOCIATED WITH THE LOW PRESSURE SYSTEM WILL MOVE THROUGH THE AREA MONDAY AND BRING MORE WIDESPREAD RAIN...WITH SNOW IN THE MOUNTAINS. UNSETTLED WEATHER WILL CONTINUE MOST OF NEXT WEEK WITH BELOW NORMAL DAYTIME TEMPERATURES. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. MARINE LAYER CONTINUED ITS RAPID ASCENT...WITH THE INVERSION NOW AT/ABOVE 3000 FEET MSL. THIS IS ENOUGH THAT SOME LIGHT RAIN COULD OCCUR BY MORNING...THOUGH AMOUNTS WILL BE VERY LIGHT. THE FIRST WAVE THAT MOVED THROUGH TODAY AND BROUGHT A FEW LIGHT SHOWERS IS NOW OVER ARIZONA...BUT THE NEXT WAVE IS ALREADY MOVING INTO FAR N CA. THE COLD AIR ADVECTION AND STRENGTHENING HEIGHT GRADIENTS/WINDS ALOFT WILL RESULT IN SOME GUSTY WINDS OVER THE MTN CRESTS/EAST SLOPES/ DESERTS...LOCALLY OVER 50 MPH...WITH THE BEST SUPPORT OVER SAN BERNARDINO COUNTY. I WILL LET THE HIGH WIND WATCH CONTINUE FOR THE UPPER DESERTS FOR SAT...IT LOOKS LIKE A BORDERLINE CASE BETWEEN A HIGH WIND WARNING AND WIND ADVISORY. A WIND ADVISORY WILL LIKELY BE NEEDED OVER THE REST OF THE MTNS/DESERTS SATURDAY. THERE IS NOT MUCH OF A VORT-MAX MOVING THROUGH SO-CAL...BUT THE VORT AXIS WILL PASS BY TO THE NORTH/NORTHEAST SAT EVENING...THAT WILL BE THE BEST CHANCE OF RAIN THIS WEEKEND. MOISTURE WILL MOSTLY REMAIN BELOW 800 MB...WHICH IS AROUND THE SNOW LEVEL...SO IF ANY SNOW FALLS IN THE MTNS...ACCUMULATIONS WILL PROBABLY STAY ONE INCH OR LESS. RAIN CHANCES WILL INCREASE MONDAY AS A SWATH OF FAIRLY DEEP PACIFIC MOISTURE AND STRONG ONSHORE/W-SW FLOW IN THE FAVORED 850-700 MB LAYER OCCUR. THIS COULD BRING SOME SUBSTANTIAL OROGRAPHIC PRECIP DUE TO THE 850 MB WINDS OF AROUND 35 KNOTS...A SATURATED AIRMASS AND EVEN A LITTLE BIT OF WARM AIR ADVECTION TO AID WITH THE LIFTING. THIS WILL LIKELY BE A STEADY RAIN EVENT LASTING QUITE A FEW HOURS...SO WHILE HOURLY RAINFALL RATES DO NOT APPEAR TO BE HEAVY...THE LONGEVITY COULD RESULT IN LOCALLY HIGH AMOUNTS...2-3 INCHES ON THE COASTAL MTN SLOPES DURING A 12-HOUR PERIOD. SNOW LEVELS WILL BE BETWEEN 4000 AND 5000 FEET...AND GIVEN THE DEEP MOIST LAYER...HEAVY SNOW OF MORE THAN A FOOT COULD FALL ABOVE 6000 FEET. THE CENTER OF THE UPPER LOW SHOULD BE NEARBY AROUND TUE NIGHT/WED. THERE WILL LIKELY BE A LOT OF CONVECTION AS THE 500 MB TEMPS SHOULD FALL BELOW -25 DEG C...SO HEAVIEST HOURLY-RATE OF PRECIP WILL BE POSSIBLE DURING THIS TIME-FRAME...THOUGH 12-24 HOUR TOTALS WILL BE A LITTLE LESS THAN AROUND MONDAY. STRONG CYCLONIC FLOW AND SHEAR WILL BRING A THREAT OF WATERSPOUTS TUE NIGHT/WED...AND AN ISOLATED TORNADO OVER LAND IS POSSIBLE. THERE WILL BE A THREAT OF HAIL AS WELL. UPPER TROUGHING WILL CONTINUE THE REST OF THE WEST OVER THE WESTERN US LATE IN THE WEEK...AND MORE WAVES COULD MOVE THROUGH THE AREA AND BRING MORE SHOWERS. THE WEATHER NEXT WEEK IS ASSOCIATED WITH A LARGE-SCALE PATTERN SHIFT WHICH WILL MAKE STORM SYSTEMS MORE LIKELY THAN NORMAL IN THE NEXT FEW WEEKS AND THE FAIR AND OFTEN UNSEASONABLY WARM WEATHER OF RECENT WEEKS MUCH LESS LIKELY. && .AVIATION... 130400Z...LATEST MDCRS SOUNDINGS SHOW MARINE LAYER DEPTH HAS INCREASED TO 3000 FT. STRATUS WILL CONTINUE TO FILL IN ALONG THE COAST AND PUSH INLAND. MARINE LAYER WILL GRADUALLY DEEPEN THROUGH SATURDAY. DRIZZLE AND LIGHT RAIN ARE POSSIBLE BEGINNING EARLY SATURDAY MORNING. BASES WILL RANGE FROM 2000 TO 3000 FT MSL...LOCALLY DOWN TO 1000 FT MSL IN DRIZZLE. VISIBILITIES SHOULD REMAIN AT OR ABOVE 5 SM. ABOVE THE MARINE LAYER...VARIABLE MID AND HIGH CLOUDS AND UNRESTRICTED VISIBILITIES. && .MARINE...VERY HIGH TIDES OF 7 FEET OR GREATER ARE EXPECTED EACH MORNING THROUGH SUNDAY MORNING. AT THE SAN DIEGO BROADWAY PIER THE HIGHEST TIDE OF 7.7 FEET OCCURS SATURDAY MORNING. SWELL AND SURF WILL INCREASE SATURDAY AFTERNOON AS A STORM APPROACHES FROM THE NORTH. WINDS WILL INCREASE OVER THE COASTAL WATERS SATURDAY AFTERNOON THROUGH SUNDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR APPLE AND LUCERNE VALLEYS. SEE LAXNPWSGX. COASTAL FLOOD ADVISORY UNTIL 11 AM PST MONDAY FOR ALL BEACHES. SEE LAXCFWSGX. SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX. EXTENDED HYDROLOGIC FORECAST. SEE LAXESFSGX. && PUBLIC...MAXWELL AVIATION/MARINE...SULLIVAN
Hazardous weather outlook, Dec 12, 4:30 PM PST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 430 PM PST FRI DEC 12 2008 CAZ042-043-048-050-055-056-057-058-060-061-062-131400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 430 PM PST FRI DEC 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY A SERIES OF STORMS NEXT WEEK WILL BRING OCCASIONAL RAIN AND MOUNTAIN SNOW AT TIMES THROUGH FRIDAY. THE HEAVIEST RAIN IS EXPECTED MONDAY. FLOODING AND DEBRIS FLOW WILL BE POSSIBLE...ESPECIALLY IN AND BELOW RECENTLY BURNED AREAS AND ON STEEP TERRAIN. STRONG GUSTY WINDS WILL OCCUR AT TIMES OVER THE MOUNTAINS AND DESERTS. A HIGH WIND WATCH IS IN EFFECT FOR THE HIGH DESERT AREAS FOR LATE SATURDAY MORNING THROUGH SATURDAY EVENING. THE WATCH AREA MAY BE EXPANDED TO INCLUDE THE DESERT SLOPES OF THE MOUNTAINS AND THE LOWER DESERT AREAS. A COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM MONDAY FOR HIGH ASTRONOMICAL TIDES AND ELEVATED SURF. INCREASED RIP CURRENT RISK AT THE BEACHES SATURDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA AT THIS TIME...BUT MAY BE ACTIVATED NEXT WEEK. MOEDE/BALFOUR/MAXWELL
In the hours before
Special weather statement, Dec 12, 9:00 PM PST, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 900 PM PST FRI DEC 12 2008 CAZ042-043-048-050-055>058-060>062-131700- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 900 PM PST FRI DEC 12 2008 ...COLD AND RAINY WEATHER PATTERN FOR SOUTHWEST CALIFORNIA... A DEEP LOW PRESSURE TROUGH DEVELOPING OVER THE WEST WILL SEND A SERIES OF WEATHER SYSTEMS INTO SOUTHERN CALIFORNIA NEXT WEEK...BRINGING PERIODS OF RAIN AND MOUNTAIN SNOW AT TIMES. THE FIRST CHANCE OF PRECIPITATION WILL BE THIS WEEKEND AS THE MARINE LAYER RAPIDLY DEEPENS...THOUGH MOST RAINFALL AMOUNTS SHOULD BE LESS THAN ONE-QUARTER INCH. MORE SIGNIFICANT PRECIPITATION IS EXPECTED MONDAY WHEN A STRONG WAVE ASSOCIATED WITH THE LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. ANOTHER WAVE COULD BRING MORE PRECIPITATION TUESDAY NIGHT OR WEDNESDAY. GIVEN THE MOIST PATTERN...SHOWERS COULD OCCUR AT ALMOST ANYTIME NEXT WEEK. THE WEATHER WILL ALSO BE MUCH COOLER THAN DURING RECENT WEEKS. PRELIMINARY RAINFALL ESTIMATES THROUGH THE MIDDLE OF NEXT WEEK RANGE FROM ABOUT ONE TO TWO INCHES WEST OF THE MOUNTAINS...TWO TO FOUR INCHES ON THE WEST FACING MOUNTAIN SLOPES AND A HALF-INCH TO ONE INCH IN THE DESERTS. HOWEVER...IN ANY OF THESE AREAS...LOCALLY HEAVIER RAINFALL COULD OCCUR. SNOW LEVELS WILL START OUT ABOVE 7000 FEET SATURDAY AND THEN GRADUALLY LOWER TO 4000 TO 5000 FEET BY MONDAY. SNOW LEVELS BETWEEN 4000 AND 5000 FEET WILL CONTINUE THROUGH THURSDAY...THOUGH IT COULD GET LOCALLY LOWER...ESPECIALLY TUESDAY NIGHT OR WEDNESDAY. THERE COULD BE ONE TO TWO FEET OF SNOW AT THE HIGHER ELEVATIONS OF THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS WITH UP TO ONE FOOT IN HIGHER PARTS OF THE SAN DIEGO COUNTY MOUNTAINS. SEVERAL INCHES OF SNOW COULD FALL ON THE PEAKS OF THE SANTA ANA MOUNTAINS. SNOW...BLOWING SNOW AND DENSE FOG WILL MAKE TRAVEL HAZARDOUS THROUGH THE MOUNTAINS DURING THIS PERIOD. PERIODS OF HEAVY RAIN WILL INCREASE THE FLASH FLOOD POTENTIAL. RESIDENTS LIVING IN AND BELOW RECENTLY BURNED AREAS SHOULD BE PREPARED FOR POSSIBLE FLASH FLOODING AND DEBRIS FLOW. PEOPLE PLANNING OUTDOOR ACTIVITIES SHOULD MONITOR THE LATEST WEATHER FORECASTS. MAXWELL
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 1:35 AM PST | Small Craft Advisory for Hazardous Seas | SGX | 26 hr | |
| Dec 13, 2:44 AM PST | High Surf Advisory | SGX | San Diego | 25 hr |
| Dec 13, 3:56 PM PST | High Wind Warning | SGX | Riverside, San Bernardino | 8 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.